MAUDE Adverse Event Report: DEPUY MITEK LLC US FULL RADIUS 5.0MM 5PK;  ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE

DEPUY MITEK LLC US FULL RADIUS 5.0MM 5PK;  ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Catalog Number 283709
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Not Applicable (3189)
Date of Event 02/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Initial reporter phone number: (b)(6).Udi: (b)(4).The expiration is unknown.
 
Event or Problem Description
It was reported by the affiliate via email that during a knee arthroscopy the device produced mental particles (debris of the shaver blade).The procedure was completed with a second device.The affiliate did not report any patient harm.Additional information received from the affiliate reported that flakes from the blade (non-implant grade) were retained in the patient and there was a surgical delay.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If additional information should become available, a supplemental medwatch will be submitted accordingly.Udi: (b)(4).The expiration is unknown.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.The actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the device was received and inspected.Visual inspection under magnification shows no evidence of scratches, score marks or missing material on the device.The device is in as expected condition.The device was also evaluated with the quality engineer from the group that is responsible for this product and she agrees that there are no anomalies on the device that would be evidence of any shedding of metal particles.No further information was provided on the if the returned device was the one that had the reported issue.We cannot determine what caused the user to experience the reported event, we cannot discern a root cause for the reported failure mode.This complaint cannot be confirmed.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi:(b)(4).The expiration date is unknown.

Brand Name
FULL RADIUS 5.0MM 5PK
Common Device Name
 ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8430039
Report Number1221934-2019-56633
Device Sequence Number1288723
Product Code HRX
UDI-Device Identifier10886705022069
UDI-Public10886705022069
Combination Product (Y/N)N
PMA/510(K) Number
K041824
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number283709
Device Lot NumberM1810010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2019
Initial Date Received by Manufacturer 02/19/2019
Supplement Date Received by Manufacturer05/07/2019
05/20/2019
Initial Report FDA Received Date03/18/2019
Supplement Report FDA Received Date05/09/2019
05/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1